MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 6-0 D/A TG100-8; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 6-0 D/A TG100-8; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J544G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 5/13/2025 h6 component code: g07002 -pending evaluation of returned device this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: - when did the needle detach from the suture thread (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? =>unk - please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=>the device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: 2877 4700 4938 - provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).=>hiromi tokuyama d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During an unknown surgery, the needle had been detached from the suture.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3, h4, d4.H3 investigation summary: the product was returned to ethicon for evaluation.One folder with two needles and a suture in several pieces were received for analysis.In addition, an empty foil packet that pertains to the product code j544g was returned.During the visual inspection of the returned sample, it was observed that the needles and the pieces of suture were stuck with tape to the packet folder.In the inspection of the needles, it was noted that the attachment area was as expected, and remnant of the suture was found inside the barrel hole.However, the pieces of suture could not be removed from the tape as they had begun the degradation process.The foil was visually inspected, and excessive wrinkles and holes in the cavity were observed.The condition of the package is indicative of handling and storage issues that occurred outside of ethicon control.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
VCL CT BRD VIO 18IN 6-0 D/A TG100-8
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22010481
Report Number2210968-2025-05259
Device Sequence Number15413390
Product Code GAM
UDI-Device Identifier10705031041073
UDI-Public(01)10705031041073(17)271231(10)TAMQEZ
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ544G
Device Lot NumberTAMQEZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown